Detoxing Off Opiates As written by an anonymous user.
This topic goes hand in hand with a recent “ASK THE EXPERT” that dealt with an NFL Owner who checked into a medical facility to detox off of opiates. Not everyone has the luxury or the financial resources to detox under the medical care of a fully trained staff and tons of medications to make the detoxing as comfortable as possible. In most cases these clients don’t even feel the detox. In my opinion this only aids the user into relapsing once again.
I want to take a minute and explain the detox process and what the user can look forward to during the first week of detoxing and the many weeks that follow. I will touch on both the physical detox and the psychological detox. First off, most experts will tell you that the extreme physical detox starts 12-24 hours after your last dose. BE VERY CAREFUL TRYING TO PINPOINT YOUR CLOCK STARTING! Your liver recycles opiates, which in turn delays most withdrawal symptoms for 24 hours and sometimes longer. Many times a user will go up to two days feeling no withdrawal symptoms at all and then Day 3 hits and all hell breaks loose. Start your clock when you feel sick, not after your last dose! Keep in mind that the way the user ingested the drug also has a huge effect on your clock starting. Shooting up the drug almost always causes withdrawal symptoms sooner where snorting roxies will cause a 24-48 hour delay. The opiate that causes the most confusion is MORPHINE. This is the opiate in which the user’s liver recycles the most. Morphine almost always causes a delay in withdrawal symptoms so you may believe you are on Day 3 and actually only be on Day 1. Where I do agree with most experts, is that the length of time the physical symptoms last is 5-7 Days. Day 2 and 3 being the absolute worst. Now most users don’t want to hear this, but we have all had the 24-48 hour flu as kids, right? Then why do we turn into such wimps as adults and not be able to make it through Day 2-3? This is where the psychological part of detoxing comes in. Remember as kids, we would be puking our guts out for two days. Around Day 3, still having very mild flu symptoms, we would run outside to jump right back into a pick up basketball game or sandlot football game. As active users, once Day 3 rolls around and we feel a lot better, we jump in our cars and drive right back into OVERTOWN…..or wherever your favorite dope hole is. We do this, selectively forgetting just how bad Day 2 was! Getting through that first week of cravings is the trick. The second week you will be feeling very good again but still have that urge to use. It’s natural. It will happen. Deal with it…Now, this may be taken as controversial, but using again once or even twice won’t ALWAYS reset you back to Day 1…It just won’t, no matter who tells you it will. The danger is that using 2 or 3 times almost always turns into a week or two which ALWAYS resets you back to Day 1. So if you mess up in that first week please don’t continue to use because you fear going back to Day 1 or that is exactly where you are going! STOP USING!! You will still be on your way to feeling normal again.
There are also lingering physical and psychological symptoms that can last for weeks. One that I found extremely odd is Ghost pains. While your opiate receptors are freaking out trying to reset themselves you sometimes will feel pain especially in the elbows and knees. I personally have felt elbow pain for weeks after my withdrawal from opiates. Headaches are another common symptom that occurs well after the withdrawal. But for me it is the old psychological urges that are the hardest to overcome. Weeks after your withdrawal, you once again can experience selective amnesia telling yourself that the withdrawal wasn’t that bad and how nice that pleasant warm felling would be again. You have repaired your relationship, you have money in your pocket and life is good. Getting past that point is the trickiest………..What? You thought I had the answer?
https://theaddictionscoach.com/wp-content/uploads/2016/12/logo-tac-cali.png00Cali Esteshttps://theaddictionscoach.com/wp-content/uploads/2016/12/logo-tac-cali.pngCali Estes2014-03-25 11:46:232014-03-25 11:46:23Through The Eyes Of An Addict…Detoxing Off Opiates